Alert archive / Mississippi / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Sep 4, 2012, 8:42 PM CDT for Lamar County, Mississippi. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2012, 8:42 PM CDT (01:42 UTC)
- Expired
- Sep 7, 2012, 7:00 PM CDT
- In force
- 70 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
943 WGUS64 KJAN 050142 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT TUE SEP 4 2012 ...FLASH FLOOD WATCH ISSUED FOR RESIDENTS ALONG LAKE SERENE SOUTH... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR RESIDENTS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST WEEK. MSZ073-050945- /O.NEW.KJAN.FF.A.0008.120905T0142Z-120906T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR- INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS 842 PM CDT TUE SEP 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF LAMAR COUNTY. * THROUGH WEDNESDAY EVENING * A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER ROAD WHICH SEPARATES STUMPY LAKE AND OAK GROVE LAKE. FURTHER SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM. * RESIDENTS LIVING ALONG STUMPY LAKE NEED TO TAKE PRECAUTIONS ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE POSSIBLE. THE DAM ON STUMPY LAKE ALONG WEST LAKE ROAD SHOULD HANDLE THE INFLUX OF WATER. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER OUT OF OAK GROVE LAKE TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
468 WGUS64 KJAN 051259 AAA FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 759 AM CDT WED SEP 5 2012 ...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH... .A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST WEEK. MSZ073-052100- /O.CON.KJAN.FF.A.0008.000000T0000Z-120906T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR- INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS 759 AM CDT WED SEP 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST MISSISSIPPI. * THROUGH THIS EVENING * A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER ROAD WHICH SEPARATES STUMPY LAKE AND OAK GROVE LAKE. FURTHER SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM. * RESIDENTS LIVING ALONG STUMPY LAKE NEED TO TAKE PRECAUTIONS ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE POSSIBLE. THE DAM ON STUMPY LAKE ALONG WEST LAKE ROAD SHOULD HANDLE THE INFLUX OF WATER. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER OUT OF OAK GROVE LAKE TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. TEN HOMES WERE EVACUATED DOWN STREAM FROM THE DAM TUESDAY NIGHT. PUMPS WERE RUNNING AS OF THIS MORNING TO RELIEVE STRESS ON THE DAM. MORE UPDATES WILL BE ISSUED AS DAM CONDITIONS WARRANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
511 WGUS64 KJAN 060121 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 821 PM CDT WED SEP 5 2012 ...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH... .A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST WEEK. MSZ073-060930- /O.EXT.KJAN.FF.A.0008.000000T0000Z-120907T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR- INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS 821 PM CDT WED SEP 5 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST MISSISSIPPI. * THROUGH THURSDAY EVENING * A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER DRIVE WHICH SEPARATES LAKE SERENE SOUTH AND LAKE SERENE SOUTHEAST. FURTHER SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM. * RESIDENTS LIVING ALONG LAKE SERENE NEED TO TAKE PRECAUTIONS ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE POSSIBLE. THE DAM ON LAKE SERENE SOUTH ALONG WEST LAKE ROAD SHOULD HANDLE THE INFLUX OF WATER BUT RESIDENTS ALONG PERKINS CREEK SHOULD REMAIN ALERT TO LATEST INFORMATION CONCERNING THE DAM. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER OUT OF LAKE SERENE SOUTHEAST TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE SERENE SOUTH. TEN HOMES WERE EVACUATED DOWN STREAM FROM THE DAM TUESDAY NIGHT. PUMPS WERE RUNNING AS OF THIS MORNING TO RELIEVE STRESS ON THE DAM. MORE UPDATES WILL BE ISSUED AS DAM CONDITIONS WARRANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22
925 WGUS64 KJAN 062352 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 652 PM CDT THU SEP 6 2012 ...FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH... .A FLASH FLOOD WATCH CONTINUES FOR RESIDENTS ALONG LAKE SERENE SOUTH...ALSO KNOWN AS STUMPY LAKE. THE LAKE SERENE SOUTHEAST DAM ALSO KNOWN AS OAK GROVE DAM WHICH RUNS ALONG BUCCANEER ROAD HAS EXPERIENCED A BANK SLIDE AS A RESULT OF HEAVY RAINS FROM ISAAC LAST WEEK. MSZ073-080000- /O.EXT.KJAN.FF.A.0008.000000T0000Z-120908T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMAR- INCLUDING THE CITIES OF...WEST HATTIESBURG...LUMBERTON...PURVIS 652 PM CDT THU SEP 6 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST MISSISSIPPI. * THROUGH FRIDAY EVENING * A BANK SLIDE HAS OCCURRED ALONG THE DAM ON BUCCANEER DRIVE WHICH SEPARATES LAKE SERENE SOUTH AND LAKE SERENE SOUTHEAST. FURTHER SLIDES ARE POSSIBLE WHICH COULD LEAD TO POSSIBLE FAILURE OF THE DAM. * RESIDENTS LIVING ALONG LAKE SERENE NEED TO TAKE PRECAUTIONS ESPECIALLY THOSE ALONG TREASURE POINT ROAD. IF FAILURE WERE TO OCCUR...WATER RISES OF 2 TO 3 FEET COULD IMPACT POINTS WITHIN A SHORT DISTANCE DOWNSTREAM OF THE DAM IN 5 TO 10 MINUTES. BY THE TIME WATER REACHES WEST LAKE ROAD...ONLY 1 TO 2 FOOT RISES ARE POSSIBLE. THE DAM ON LAKE SERENE SOUTH ALONG WEST LAKE ROAD SHOULD HANDLE THE INFLUX OF WATER BUT RESIDENTS ALONG PERKINS CREEK SHOULD REMAIN ALERT TO LATEST INFORMATION CONCERNING THE DAM. EMERGENCY OFFICIALS ARE WORKING TO PUMP WATER OUT OF LAKE SERENE SOUTHEAST TO TAKE PRESSURE OFF OF THE DAM. ANY FLOODING THAT WOULD OCCUR AS A RESULT OF A DAM FAILURE WOULD BE CONFINED TO AREAS ALONG LAKE SERENE SOUTH. TEN HOMES WERE EVACUATED DOWN STREAM FROM THE DAM TUESDAY NIGHT. PUMPS WERE RUNNING AS OF THIS MORNING TO RELIEVE STRESS ON THE DAM. MORE UPDATES WILL BE ISSUED AS DAM CONDITIONS WARRANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 3:10 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 4, 3:10 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT TUE SEP 4 2012
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED MOST OF THE REGION UNDER THE INFLUENCE OF A MEAN
RIDGE CENTERED OVER THE SOUTHERN PLAINS TO SW US. A MIDLEVEL
CIRCULATION POSSIBLY AN MCV WAS NOTED OVER SOUTHERN AL. AREA RADARS
AND SATELLITE IMAGERY WAS PICKING UP ISOLATED TO SCATTERED THUNDERSTORMS
OVER CENTRAL AND SOUTHERN ALABAMA. THE CONVECTIVE COMPLEX HAD MOVED
TO SOUTHERN ALABAMA WITH LOCALLY HEAVY RAINFALL. ALSO THERE WAS SOME
ISOLATED CONVECTION OVER PORTIONS OF EAST AND SOUTHEAST MS. HEAT
INDEXES ACROSS THE REGION WERE PUSHING PAST 105 IN THE HEAT ADVISORY
AREA WITH DEWPOINTS IN THE MID TO UPPER 70S.
LATEST SHORT TERM FORECAST SHOWS THAT THE SOUTHEAST QUARTER OF CENTRAL
MISS STILL LOOKS GOOD FOR A FEW STRONG TO SEVERE STORMS. AS NOTED
WITH THE MORNING UPDATE WE HAVE GOOD INSTABILITY WITH 4000 PLUS
CAPES...SOME JET MAX DYNAMICS AND SOME EFFECTIVE SHEAR FOR THE
SOUTHEAST QUARTER OF CENTRAL MS THROUGH THIS EVENING. SPC DAY ONE
OUTLOOK CONTINUES WITH A SLIGHT RISK OVER THIS REGION THROUGH THIS
EVENING. SO WILL PUT A PREFIRST PERIOD IN THE ZONES. MADE ADJUSTMENT
TO AFTERNOON POPS TO REFLECT THE CURRENT COVERAGE. THE PRIMARY RISK
WITH THE FEW STRONG TO SEVERE STORMS WILL BE GUSTY WINDS...LOCALLY
HEAVY RAINS AND FREQUENT LIGHTNING. LATEST LOCAL AND NATIONAL WRF
SHOWS SOME ACTIVITY OVER MAINLY ACROSS PORTIONS OF THE EAST AND
SOUTHEAST. THE NATIONAL HRR MODEL SEEMS TO BE OVERDONE IN BLOWING
THE CONVECTION ACROSS OUR WESTERN AREAS THROUGH THIS EVENING. AS FAR
AS POPS ARE CONCERN MAV POPS FOR THE SOUTHEAST QUARTER LOOKS
REASONABLE. IT WILL BE ANOTHER HUMID NIGHT WITH MOST TEMPS IN THE
MID TO UPPER 70S IN THE HEAT ADVISORY AREA WHICH IS IN EFFECT UNTIL
7 PM WEDNESDAY. LOWER 70S WILL BE PREVALENT ACROSS THE EASTERN
AREAS. MODEL GUIDANCE LOOKED A LITTLE COOL EXCEPT FOR THE WARMER
NAM. WENT CLOSE TO THE CURRENT FORECAST.
FOR WEDNESDAY AND WEDNESDAY NIGHT...THE MEAN UPPER RIDGE WILL
FLUCTUATE IN STRENGTH ON ITS INFLUENCE OVER THE WESTERN HALF OF THE
REGION. WILL KEEP THE HEAT ADVISORY IN EFFECT UNTIL 7 PM WEDNESDAY.
IT WILL BE ANOTHER WARM DAY WITH HIGHS FROM THE MID 90S TO AROUND
100. WENT CLOSE TO THE ORIGINAL FORECAST HIGHS...THE MAV AND GMOS
LOOKED A LITTLE COOL WHILE THE NAM WAS TOO WARM IN THE DELTA REGION.
HEAT INDEXES WILL STAY IN THE HEAT ADVISORY CRITERIA IN THE WEST
HALF. AS FAR AS POPS WERE CONCERN MODELS LOOKED A LITTLE TOO DRY
WITH THE POTENTIAL FOR SOME CONVECTION COMING ACROSS THE EAST HALF
IN NORTHERLY FLOW. SO KEPT LOW END CHANCE POPS FOR THE EASTERN HALF
DURING THE DAY. AS WE GO INTO WEDNESDAY NIGHT...IT WILL BE ANOTHER
WARM HUMID NIGHT WITH LOWS IN THE LOWER TO MIDDLE 70S. MADE SLIGHT
ADJUSTMENTS TO THE WARMER NAM GUIDANCE. KEPT TEEN POPS FOR THE EAST
HALF DURING THE EVENING.
FOR THURSDAY AND THURSDAY NIGHT...THERE WILL BE THE POTENTIAL TO EXPAND
THE HEAT ADVISORY ON THURSDAY. WILL LET THE MID SHIFT LOOK AT THAT.
MEANWHILE THE MEAN UPPER RIDGE WILL CONTINUE TO FLUCTUATE IN
STRENGTH. IT WILL BE ANOTHER WARM DAY WITH HIGHS IN THE MID TO UPPER
90S. HEAT INDEX VALUES WILL BE 105 TO 106 OVER MAINLY THE WESTERN
HALF OF THE REGION. MODEL POPS ONCE AGAIN LOOKED A LITTLE LOW. SO
MADE A SLIGHT UPPER ADJUSTMENT TO ISOLATED POPS DURING THE DAY FOR
CONVECTION COMING OUT OF THE NORTH. AS FAR AS STRONG STORM POTENTIAL
IS CONCERN FOR WEDNESDAY AND THURSDAY AN ISOLATED STRONG STORM IS
NOT OUT OF THE QUESTION...BUT WILL NOT MENTION IT IN THE HWO AT THIS
TIME./17/
.LONGER TERM...(FRIDAY THROUGH NEXT MONDAY)...
A MOIST AIR MASS WILL PERSIST THROUGH FRIDAY UNTIL A RATHER POTENT
FRONTAL PASSAGE ARRIVES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.
BOTH GFS/ECMWF SOLUTIONS PUSHING THE BOUNDARY THROUGH THE CWFA
BETWEEN MIDNIGHT AND NOON SATURDAY BUT DELAY THE UPPER TROUGH
PASSAGE UNTIL SATURDAY EVENING WHEN BEST CAA KICKS IN AND LASTS FOR
THE SUBSEQUENT 2-3 DAYS.
ON FRIDAY...SOME CONVECTIVE COMPLEXES COULD COME ACROSS THE
NORTHERN PORTION OF THE CWFA IN WEAK NWLY FLOW REGIME...MAINLY
DURING THE AFTERNOONS. DECENT MID LEVEL LAPSE RATES OF 6.5C 7-500MB
WOULD SUPPORT LOCALIZED ISOLATED STRONG TO POSSIBLY SEVERE STORMS
WITH POCKETS OF 2500J/KG MLCAPES BUT THE SHEAR WILL BE VERY WEAK.
THEN A SHORTWAVE TROUGH WILL PUSH DOWN INTO THE CENTRAL AND SOUTHERN
PLAINS BRINGING THE FRONT TOWARD THE REGION. THE GFS/GFS ENSEMBLE
MEAN AND ECMWF ALL AGREE WITH THE FASTER FROPA EARLY SATURDAY THAT
SETTLES TO THE GULF COAST SATURDAY EVENING AND THEN OFFSHORE SUNDAY.
THERE COULD BE SOME ORGANIZED STRONG TO SEVERE STORMS WITH THIS
FRONTAL PASSAGE AS 30-40KT 7-500MB WINDS HELP ADVANCE THE BOUNDARY.
PWATS OF NEARLY 2 INCHES ALONG THE FRONT SHOULD ALLOW WIDESPREAD 1 TO
2 INCHES OF RAINFALL BUT BY SUNDAY MORNING...DRIER AIR WILL DROP THE
PWATS TO LESS THAN ONE INCH ACROSS MOST OF THE REGION. GUSTY NWLY
WINDS ON SUNDAY WITH HIGHS IN THE 80S AND LOWER AFTERNOON HUMIDITIES
WILL FEEL LIKE AN AUTUMN PREVIEW TO THE START THE NEW WEEK. THERE
WILL BE A CONTINUED BREAK FROM THE HEAT WITH HIGHS IN THE LOWER 80S
AND LOWS DIPPING INTO THE 60S.
AS FAR AS HEAT IS CONCERN WITH THE WARM HUMID WEEK HEAT INDEXES WILL
TOP OUT AT AROUND 105 OR A LITTLE HIGHER BOTH THURSDAY AND FRIDAY.
THE DELTA REGION WILL GET THE BRUNT OF THE HIGHER VALUES. WE COULD BE
LOOKING AT CONTINUED HEAT ADVISORIES UNTIL THE FRONT PASSES. AFTER
THE FRONTAL PASSAGE...SOME 50S DEW POINTS ACROSS THE REGION SUNDAY
AND MONDAY WILL BE PLEASANT RELIEF. AFTERNOON HIGHS WILL STAY IN THE
80S AT LEAST THE FIRST HALF OF NEXT WEEK WHILE MONDAY MORNING SHOULD
BE THE COOLEST WITH LOWS ABOUT 57-63F. /40/
&&
AVIATION...VFR CONDS TO PREVAIL THRU THE AFTN...ACCOMPANIED BY NWLY
SFC WINDS 8-12KTS. GREATEST POTENTIAL FOR SHRA/TSRA TODAY WL BE
ACROSS SE MS THRU THE EVENING HRS...W/GUSTY WINDS AND MVFR CIG/VSBY
INVOF THIS ACTIVITY XPCTD. GENERALLY QUIET WX TO PREVAIL OVRNGT WITH
MORE MVFR/IFR CIG PSBL TOMORROW MORNING 09-13Z. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 97 / 14 14 14 24
MERIDIAN 73 95 75 95 / 24 28 17 25
VICKSBURG 75 97 76 99 / 8 12 12 24
HATTIESBURG 75 96 76 96 / 42 27 16 26
NATCHEZ 75 94 76 97 / 10 10 10 24
GREENVILLE 75 100 76 98 / 5 14 14 24
GREENWOOD 75 99 76 97 / 6 26 16 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>028-
034>036-040>043-047>049-053>055-059>063.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
17/BK/40Hazardous weather outlook, Sep 4, 2:50 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT TUE SEP 4 2012 MSZ051-052-055>058-062>066-072>074-052000- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 250 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR IN ASSOCIATION WITH THESE STORMS WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY...FLASH FLOODING MAY BECOME A CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE TO BUILD ACROSS SOUTHEASTERN MISSISSIPPI THROUGH LATE WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES AND A HEAT ADVISORY MAY BECOME NECESSARY. STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEASTERN MISSISSIPPI...AND AGAIN LATE FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054- 059>061-052000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS- 250 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION TODAY. THE COMBINATION OF HEAT AND HUMIDITY WILL RAISE HEAT INDEX VALUES TO BETWEEN 105 AND 110 DEGREES WEST OF I-55 THIS AFTERNOON. A HEAT ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY VERY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH AT LEAST FRIDAY WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES. THE CURRENT HEAT ADVISORY IN EFFECT WEST OF I-55 THROUGH WEDNESDAY AFTERNOON WILL LIKELY NEED TO BE EXTENDED. STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Sep 4, 7:20 PM CDT, 1 hour 22 minutes before
MSZ073-074-050105-
LAMAR MS-FORREST MS-
720 PM CDT TUE SEP 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE SEP 4 2012
...STRONG THUNDERSTORM DEVELOPING NEAR PURVIS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PURVIS AT 720 PM
CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8935 3100 8941 3099 8942 3097 8944
3097 8947 3098 8948 3121 8944 3120 8921
3091 8922 3090 8934
TIME...MOT...LOC 0020Z 004DEG 12KT 3111 8935
DLLocal storm report, Sep 4, 7:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MACEDONIA 31.38N 89.17W
09/04/2012 FORREST MS EMERGENCY MNGR
REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.
&&
DCOXLocal storm report, Sep 4, 7:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MAGEE 31.87N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS PUBLIC
REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
DCOXLocal storm report, Sep 4, 7:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 N MAGEE 31.93N 89.72W
09/04/2012 E1.00 INCH SIMPSON MS PUBLIC
REPORTED ALONG COOPER ROAD
&&
DLSpecial weather statement, Sep 4, 7:59 PM CDT, 43 minutes before
MSZ064-065-050145- JEFFERSON DAVIS MS-COVINGTON MS- 759 PM CDT TUE SEP 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT TUE SEP 4 2012 ...STRONG THUNDERSTORM NEAR COLLINS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF COLLINS AT 759 PM CDT...MOVING SOUTH AT 10 MPH. PEOPLE IN CENTRAL COVINGTON AND EAST CENTRAL JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8947 3144 8974 3166 8971 3165 8947 TIME...MOT...LOC 0059Z 003DEG 10KT 3158 8961 DL
Local storm report, Sep 4, 8:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 NNW OVETT 31.54N 89.05W
09/04/2012 JONES MS EMERGENCY MNGR
TREES DOWNED AND QUARTER SIZE HAIL REPORTED AT THE SAME
LOCATION
0545 PM TSTM WND DMG LAUREL 31.69N 89.14W
09/04/2012 JONES MS 911 CALL CENTER
TREES AND LIMBS DOWN
0545 PM TSTM WND DMG MACEDONIA 31.38N 89.17W
09/04/2012 FORREST MS EMERGENCY MNGR
REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.
0650 PM HAIL 3 NNE MARTINVILLE 32.01N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS BROADCAST MEDIA
REPORTS OF PEA TO DIME SIZE HAIL.
0715 PM HAIL 4 N MAGEE 31.93N 89.72W
09/04/2012 E1.00 INCH SIMPSON MS PUBLIC
REPORTED ALONG COOPER ROAD
0720 PM HAIL MAGEE 31.87N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS PUBLIC
REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:09 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 29 min |
| Sep 4, 7:20 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Sep 4, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Sep 4, 7:59 PM CDT | Special Weather Statement | JAN | Covington | 46 min |
| Sep 4, 9:48 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Sep 4, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Sep 5, 6:11 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Sep 5, 6:20 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Sep 5, 6:57 PM CDT | Special Weather Statement | JAN | Grenada | 58 min |
Nearby
Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.